Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 13, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 11, 2023, 2:01 AM CST for 12 counties in Texas. It took effect at Mar 11, 2023, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2023, 2:01 AM CST (08:01 UTC)
- In effect from
- Mar 11, 2023, 11:00 AM CST
- Expired
- Mar 11, 2023, 5:53 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS74 KLUB 110801 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 201 AM CST Sat Mar 11 2023 TXZ021>024-027>030-033>036-120100- /O.NEW.KLUB.WI.Y.0013.230311T1700Z-230312T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, and Crosbyton 201 AM CST Sat Mar 11 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. Highest gusts across the far southwest Texas Panhandle. * WHERE...Far Southwest Texas Panhandle and South Plains. * WHEN...From 11 AM this morning to 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
495 WWUS74 KLUB 112353 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 553 PM CST Sat Mar 11 2023 TXZ021>024-027>030-033>036-120100- /O.CAN.KLUB.WI.Y.0013.000000T0000Z-230312T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, and Crosbyton 553 PM CST Sat Mar 11 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria. $$ Sincavage
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:42 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 10, 10:42 PM CST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1042 PM CST Fri Mar 10 2023 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 212 PM CST Fri Mar 10 2023 An upper low will transition across the northern CONUS this afternoon, while a near 70 knot 500mb jet axis in the nearly zonal flow aloft approaches West Texas. In return, a weak disturbance aloft over the Rockies will help to develop surface troughing this evening and overnight. The low level jet will increase during the overnight hours with 850mb winds around 40 to 50 knots. Therefore, breezy southwest winds are expected late tonight into tomorrow morning. With breezy winds and some mid to high cloud cover, temperatures tonight are expected to remain mild and well above normal in the upper 40s to mid 50s. Tomorrow, the lee low will slide eastward with a secondary increase in the 850mb winds up to 40 knots possible. Daytime heating and mixing will give way to breezy to windy conditions across the forecast area with the higher wind speeds more confined to the High Plains through the afternoon hours. Wind Advisory winds are possible mostly across the western extent of the far southwest Texas Panhandle and northern South Plains with forecast west winds of 25 to 35 mph and gusts up to 45 to 50 mph possible. Temperatures are expected to warm quite nicely through the day tomorrow with breezy downsloping west winds. Areas off the Caprock will warm into the mid to upper 80s, while along the higher plains temperatures will remain slightly cooler in the upper 70s to lower 80s. Towards sunset, the winds will begin to diminish as the cold front quickly approaches the far Southern Texas Panhandle. && .LONG TERM... (Saturday night through next Thursday) Issued at 212 PM CST Fri Mar 10 2023 A cold front will push through the Texas Panhandle Saturday evening and overnight leading to cooler temperatures Sunday and Monday. There is a chance of rain Sunday night and early Monday morning as large scale lift increases in response to a 250 mb jet streak moving east across the Texas Panhandle but a relatively dry atmospheric column will keep rain amounts light. GFS guidance indicates a weak 500 mb shortwave trough will move over West Texas on Tuesday leading to another a slight chance of rain showers across the forecast area. However, ECMWF shows a much more subtle shortwave and consequently lower chances of precipitation. Upper level shortwave ridging will then takeover on Wednesday leading to warming temperatures and lower chances of precipitation. A more powerful upper level trough is expected to approach the region on Thursday leading to another shot of precipitation as large scale lift and moisture increases, but long term guidance differs substantially in the strength and track of the upper level trough. This troughing is expected to drive a cold front south through the forecast area on Thursday but timing is uncertain and will again depend on the track and speed of the upper level trough. && .AVIATION... (06Z TAFS) Issued at 1030 PM CST Fri Mar 10 2023 VFR is likely through the TAF period, however, periods of blowing dust may impact visbys on Saturday afternoon. Strong winds will pick up out of the west by late morning which may create visby restrictions with blowing dust at KLBB and KPVW. && .FIRE WEATHER... Issued at 212 PM CST Fri Mar 10 2023 Breezy west winds of 25 to 35 mph with gusts up to 45 to 50 mph are possible tomorrow afternoon across much of the far Southern Texas Panhandle, South Plains and northern Rolling Plains. Warm temperatures in the 70s to 80s and dry conditions will give way to minimum relative humidity values between 15 to 20 percent. With ERC values in the 60th to 70th percentile, near critical to critical fire weather conditions are possible across much of the forecast area tomorrow afternoon. RFTIs are around 4 with a some spotty 5s, but these are heavily driven by the breezy winds as the lowest relative humidity values are farther east off the Caprock. A Fire Weather Watch remains in effect for tomorrow afternoon and early evening across the South Plains and far southwest Texas Panhandle. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for TXZ021>023-027>029-033>035-039>041. && SHORT TERM...11 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Mar 10, 2:22 PM CST, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 222 PM CST Fri Mar 10 2023 TXZ021>044-112030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 222 PM CST Fri Mar 10 2023 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Near critical to critical fire weather conditions are expected across the South Plains and southwest Texas Panhandle due to strong west winds with warm and dry conditions. A Fire Weather Watch is in effect for tomorrow afternoon across the South Plains and southwest Texas Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.